Oklahoma, 2015Flood in Oklahoma, June 20 to 27, 2015
June 20 to 27, 2015 · NWS TSA · 1 event in 1 county or zone
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in major flooding of the Red River near Arthur City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 10:17 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 10:17 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT FRI JUN 19 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL W/ THE POSSIBLE EXCEPTION OF LIGHT
FOG TONIGHT PRIMARILY ACROSS FAR NW AR.
&&
.PREV DISCUSSION... /ISSUED 935 PM CDT FRI JUN 19 2015/
DISCUSSION...
MINIMAL GRID/FORECAST CHANGE WITH UPDATE.
PREV DISCUSSION... /ISSUED 630 PM CDT FRI JUN 19 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL WITH THE POSSIBLE EXCEPTION BEING
LIGHT FOG LATE TONIGHT PRIMARILY ACROSS FAR NW ARKANSAS.
PREV DISCUSSION... /ISSUED 339 PM CDT FRI JUN 19 2015/
DISCUSSION...
CLOUDS IN THE WAKE OF BILL OVER JUST EASTERN BENTON
CARROLL MADISON COUNTIES AT THIS TIME WILL DIMINISH
THIS EVENING.
H5 RIDGE OVER SOUTHWEST STATES WILL DRIFT EAST THE
NEXT SEVEN DAYS DIRECTLY OVER OKLAHOMA AND ARKANSAS
AND INTO THE SOUTHEAST STATES BY THE MIDDLE OF NEXT
WEEK. THIS LEAVES OUR AREA DRY... VERY WARM/HOT AND
MUGGY AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 93 77 94 / 10 0 0 0
FSM 72 94 73 94 / 10 0 10 0
MLC 71 90 74 91 / 0 0 0 10
BVO 66 94 72 94 / 10 0 0 0
FYV 64 88 70 91 / 0 0 10 0
BYV 64 90 71 91 / 10 0 10 10
MKO 71 91 72 91 / 10 0 0 0
MIO 68 93 74 92 / 0 0 10 10
F10 71 90 73 91 / 0 0 0 0
HHW 71 90 72 90 / 0 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...07
Hazardous weather outlook, Jun 19, 4:04 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI JUN 19 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CDT FRI JUN 19 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HOT AND HUMID WEATHER WILL PREVAIL FOR MOST OF THE UPCOMING WEEK.
SOUTHERLY WINDS WILL OCCASIONALLY GUST TO NEAR 30 MILES AN HOUR
DURING THE AFTERNOON HOURS THE NEXT FEW DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Choctaw
- When
- June 20, 1:30 AM CST to June 27, 4:00 AM CST
- Where
- Choctaw County, 1.62 mi S of Ord to 1.72 mi S of Ord
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 33.877, -95.505
The Red River near Arthur City rose above its flood stage of 27 feet at 2:30 am CDT on June 20th. The river crested at 33.92 feet at 7:00 am CDT on the 23rd, resulting in major flooding. Very severe pastureland flooding occurred. Farm homes and buildings were flooded or surrounded by flood water. Highway 271 was impassable. Monetary damage estimates from the flood were not available. The river fell below flood stage at 5:00 am CDT on the 27th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584442.